I decided today to go cold turkey off 12 ml of methadone i have been in the program over a year and came down from 120 during that time. I am really scared..i just need to know how bad is it going to be has anyone come off cold turkey from 12 ml or lower , really needing some advice
In need of advice?
Added 20 Apr 2012:
This is day 3 for me and i am dealing with it ok..i have been reading horror stories that scare me so much. Im scared that the symptoms will hit me all at once cause i mean i am not suffering that badly no where near what i thought. Basically what im saying is day 3 not the day to start feeling the withdraw. I mean i expected to be real sick today and im not really even though i am only on 12 mls i have read ppl on 5 mls suffering really bad
Added 23 Apr 2012:
here is an update i am on day 6 and it has been my only hard day..my stomach is aching and i cant sit still cause i got pins and needles all over me. Im staying strong and believing i did the right thing
Dear Luckyz, the fear will actually make the symptoms seems much worse than they truly are. Try not to be afraid. If you can, do some walking for exercise, it helps send a reboot signal to the part of the brain that is sluggish right now, it helps produce endorphins, those help you feel better mentally and physically, and can site on the same receptors as opiate or methadone does. And it helps to regulate the eat sleep wake cycles. Don't over do it, just a simple walk for 10 or 15 minutes twice a day will help, and it is not gonna totally fix the symptoms over night. Add a minute or 2 to the walks every few days and once you get to 20 minutes, you can just walk once a day. Now that is assuming you don't have a physical condition that would stop you from walking, if you are disabled, please don't do the walking. Laughing also produces endorphins, so, watch funny movies and video clips. Stay busy, it helps distract your thoughts away from the symptoms.
I promise you the fear makes them worse, so try to be as brave as you can. When I was preparing to jump off suboxone, as I tapered down, I imagined what would happen to me if I was trapped on a deserted island and had no suboxone. I knew I would be ok and likely busy trying to build a fire, build a hut, slapping mosquitoes off me and trying not to get sunburned. Then looking for food and finally lying down to sleep, and I just knew I would be ok. Maso told me to stay busy and supported and he was right and another man here, who has since left, mpvt, told me of the walking trick. He used it to taper down from over 400 mgs of methadone to his maintenance dose of 100 mgs, he has a chronic pain problem so he is still on it. He suggested it for opiate withdrawal and opiate replacement withdrawal and gave the reasons I listed. He swore it worked for him and it works for suboxone patients as well. So hang in there, stay supported to reduce your fear and stay busy, and walk if you can. I promise it helps lessen symptoms and lessens the withdrawal period. Saying a prayer for you. Patti
It took me 5 weeks to get completely through methadone withdrawal. It it the strongest and longest acting pain relievef there is and it is very slow to get out of your body. But it can be done-I am living proof and I have my life back and have lost over 30 pounds-it is a bad weight gainer. I will never ever use it again-hang in there it does get better and better until it finally guits! God bless!
First let me say Im so very proud of you.How long have you been on the 120 milligram? and is this your 1st detox? both those have alot to do with it. and mind over matter .keep strong.if you was on methadone lets say a year.stope taking the 12. and its your 1st detox. you can do it.
Now my 2nd detox. I had been on methadone.real diskets 85 mills for 16 yrs the hospital let me go to green brier on 10 milligrams and i had been on benzos pretty bad. my detox didnt really start till a week later when all kinds of demons came out of my body.i threw up bowel for a week. and got my sexual drive back.lets say its pretty embarressing to say what was happening on its own.Thay wanted to send me back to the hospital but i stuck it out.went in the deep mountains for 2 yrs.and was happy knowing i would never wake up sick.
My 1st detox was a breeze i was on 65 in the morning and 35 at night.till my son was born that was 23 yrs ago.I had no problem off of that
And look you come off of 100 milligrams wow thats fantastic. do meditation. listen to soft music NO CAFFEINE for awhile.youll get threw this and say wow and i thought id be so sick.you can do this. i know you can and i want to hear a update. congragulation. but stay clean go to meetings meet new friends. anyone of the clinic people are frienemies,we all know this.Now maybe you can find a few good people.but most want something.
Let me know how things are going maybe i can help you.and i will anyway i can .I APPLAUD you !!!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Detox cold turkey 95 mg off methadone, only option left, so acepting this we need advice, tips help!
Posted 15 May 2010 • 4 answers
Posted 16 Oct 2010 • 2 answers
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Posted 8 Nov 2010 • 3 answers
Posted 29 Dec 2010 • 4 answers
Posted 16 Nov 2011 • 1 answer